Missouri, 2003

Damaging Wind in Missouri, April 4, 2003

April 4, 2003 · NWS MEG · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 4, 3:36 PM CST, 6 hours 4 minutes earlier.

Area forecast discussion, Apr 4, 3:36 PM CST, 6 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
336 PM CST FRI APR 4 2003

A COLD FRONT EXTENDS ACROSS CNTRL MO INTO EXTREME NW AR AND ERN OK.
THE MAIN TSTM ACTIVITY IS ACROSS THE MID MS VLY WITH ANOTHER AREA
OVER NE TX.

EXPECT THE FRONTAL BOUNDARY TO ENTER THE NW CORNER OF THE CWA AROUND
01Z AND MOVE THROUGH THE AREA TNT. TSTMS WILL DEVELOP AND BECOME
MORE ORGANIZED AS THE FRONT MOVES INTO THE UNSTABLE ATMOSPHERE. A
FEW STORMS MAY BE SEVERE WITH THE MAIN THREATS BEING DAMAGING
STRAIGHT-LINE WINDS FROM BOW ECHOES AND POSSIBLY LARGE HAIL. THE
CHANCE OF SVR TSTMS WILL DECREASE THROUGH THE EVENING AND OVERNIGHT
HOURS...EVEN THOUGH AREAL COVERAGE OF THE STORMS WILL BE GREATER. A
SMALL CHC OF SHWRS WILL LINGER OVER NE MS EARLY SAT BEFORE DRIER AIR
TAKES CONTROL.

THE COLD FRONT WILL BECOME STATIONARY OVER CNTRL MS SAT...RETURN NWD
AS A WARM FRONT SAT NITE...AND MOVE THROUGH THE CWA SUN. A SFC LOW
WILL TRACK ALONG THE FRONT SUN NITE...THEN THE BOUNDARY WILL ONCE
AGAIN MOVE THROUGH AS THE COLD FRONT. WILL INCREASE THE POPS SAT
NITE WITH VERY HIGH POPS SUN. CANNOT RULE OUT SVR STORMS SUN AND
HEAVY RAIN IS ALSO A POSSIBILITY.

A CANADIAN HIGH WILL PROVIDE A COOLER AND DRIER AIRMASS TO THE
REGION THROUGH MUCH OF THE COMING WEEK MON-FRI.

PRELIM VALUES...
MEM 53/67/50/68/50/62 714861
MKL 52/66/47/66/51/60 713871
JBR 50/65/47/65/47/60 604861
TUP 57/70/53/73/55/64 923871

.MEG...NONE.

SWC
Hazardous weather outlook, Apr 4, 2:42 PM CST, 6 hours 58 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-051100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
242 PM CST FRI APR 4 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MIDSOUTH FROM LATE THIS AFTERNOON THROUGH TONIGHT.

A COLD FRONT WILL CONTINUE TO MOVE ACROSS ARKANSAS THIS AFTERNOON
AND EARLY EVENING...AND THROUGH THE MID-SOUTH TONIGHT. MOIST AND
UNSTABLE AIR WILL ALLOW THE DEVELOPMENT OF THUNDERSTORMS...POSSIBLY
IN THE FORM OF A SQUALL LINE...IN ADVANCE OF THE FRONT.

THE MAIN THREAT WITH ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS
AND LARGE HAIL. THE MOST FAVORABLE TIMES FOR SEVERE WEATHER WILL
BE BETWEEN 5 PM AND 11 PM ACROSS EAST ARKANSAS AND THE MISSOURI
BOOTHEEL...AND BETWEEN 8 PM AND 2 AM ACROSS WEST TENNESSEE AND NORTH
MISSISSIPPI.

.DAYS TWO THROUGH SEVEN...

THE COLD FRONT THAT MOVES THROUGH THE MID-SOUTH TONIGHT WILL RETURN
NORTHWARD AS A WARM FRONT LATE SATURDAY NIGHT. LOW PRESSURE AND A
COLD FRONT WILL MOVE EASTWARD THROUGH THE AREA SUNDAY AND SUNDAY
NIGHT. THUNDERSTORMS WILL AGAIN BE POSSIBLE ON SUNDAY...AND SOME
STORMS COULD BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON THROUGH
TONIGHT...AND AGAIN ON SUNDAY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

SWC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pemiscot

When
April 4, 9:40 PM CST to 9:45 PM CST
Where
Pemiscot County, Cooter
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
36.050, -89.817

Some power lines were knocked down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350677.